The injectivity of the canonical signal module for multidimensional linear systems of difference equations with variable coefficients
- 114 Downloads
We consider discrete behaviors with varying coefficients. Our results are new also for one-dimensional systems over the time-axis of natural numbers and for varying coefficients in a field, we derive the results, however, in much greater generality: Instead of the natural numbers we use an arbitrary submonoid N of an abelian group, for instance the standard multidimensional lattice of r-dimensional vectors of natural numbers or integers. We replace the base field by any commutative self-injective ring F, for instance a direct product of fields or a quasi-Frobenius ring or a finite factor ring of the integers. The F-module W of functions from N to F is the canonical discrete signal module and is a left module over the natural associated noncommutative ring A of difference operators with variable coefficients. Our main result states that this module is injective and therefore satisfies the fundamental principle: An inhomogeneous system of linear difference equations with variable coefficients has a solution if and only if the right side satisfies the canonical compatibility conditions. We also show that for the typical cases of partial difference equations and in contrast to the case of constant coefficients the A-module W is not a cogenerator. We also generalize the standard one-dimensional theory for periodic coefficients to the multidimensional situation by invoking Morita equivalence.
KeywordsDifference equation Variable coefficient Injective signal module Fundamental principle Cogenerator Periodic
Mathematics Subject Classfication93C05 93C55 16D50 39A06 39A14
We thank the two reviewers for their careful reading of and useful suggestions for the paper.
- Aleixo, J. C., Rocha, P., & Polderman, J. W. (2007b). A contribution to the study of periodic systems in the behavioral approach. In F. Lamnabhi-Laguarrigue, A. Loria, E. Planteley, & S. Lagarouche (Eds.), Taming heterogeneity and complexity in embedded control (pp. 23–38). Paris: ISTE/Hermes Science Publications.Google Scholar
- Bourlès, H., Marinescu, B., & Oberst, U. (2015). Exponentially stable linear time-varying discrete behaviors. SIAM Journal Control Optimization (submitted in revised form).Google Scholar
- Bourlès, H., & Oberst, U. (2015). Generalized convolution behaviors and topological algebra. Acta Applicandae Mathematicae. doi: 10.1007/s10440-015-0007-4.
- Chyzak, F., Quadrat, A., & Robertz, D. (2007). OreModules: A symbolic package for the study of multidimensional linear systems. In J. Chiasson & J.-J. Loiseau (Eds.), Applications of time-delay systems, lecture notes in control and information sciences (Vol. 352, pp. 233–264). Berlin: Springer.Google Scholar
- Kuijper, M., & Willems, J. C. (1997). A behavioral framework for periodically time-varying systems. In Proceedings of 36th IEEE conference on decision and control, San Diego.Google Scholar
- Kuijper, M., Pinto, R., Polderman, J.W., & Rocha, P. (2006). Autonomicity and the absence of free variables for behaviors over finite rings. In Proceedings of 7th Portuguese conference on automatic control, Lisbon, Portugal.Google Scholar
- Quadrat, A. (2015). Algebraic analysis of linear functional systems (book in preparation).Google Scholar
- Robertz, D. (2015). Recent progress in an algebraic analysis approach to linear systems. Multidimensional Systems and Signal Processing. doi: 10.1007/s11045-014-0280-9.
- Zerz, E. (2010) On periodic solutions of linear difference equations. In Proceedings MTNS 2010, (pp. 1567–1570), BudapestGoogle Scholar